MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-18
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a heavily calcified mid right coronary artery (rca) and heavily calcified circumflex artery.The 3.50x18mm and 4.0x18mm skypoint stent delivery system (sds) failed to cross the target lesion in the mid rca, due to the anatomy.Both sds were removed without issue, however after the 4.0x18mm skypoint was removed a dissection was observed.It is unknown which of the two sds caused the dissection.The dissection was treated with ballooning and an unspecified stent.A 3.0x23mm skypoint was advanced in the circumflex artery, however it failed to cross to the target lesion due to the calcification.The sds was removed without issue and a non-abbott sds was able to cross.A dissection was observed, it is unknown which sds caused the dissection, the abbott sds or the non-abbott stent.The dissection was treated with the non-abbott stent that crossed.There were no adverse patient sequelae and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effects of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.In this case, it is likely the device interacted with the heavily calcified artery during advancement resulting in the reported failure to advance and subsequent patient effect of dissection with unexpected medical intervention.The investigation determined the reported failure to advance and subsequent treatment appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The xience skypoint devices referenced are filed under separate medwatch report numbers.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14982668
Report Number2024168-2022-07508
Device Sequence Number5098538
Product Code NIQ
UDI-Device Identifier08717648233401
UDI-Public08717648233401
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-18
Device Catalogue Number1804350-18
Device Lot Number2022843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown